I am currently taking Lexapro 20mg once a day with buspirone 10mg twice a day. I've heard there is major interactions with these two. Is it safe for me to take them together?
;Nrd: Yes this is a very common Interaction with Lexapro, Doctors are well aware of Here is what it says from or site drug . com. Interactions between your selected drugs
Applies to: buspirone, Lexapro (escitalopram)
MONITOR CLOSELY: Concomitant use of agents with serotonergic activity such as serotonin reuptake inhibitors, monoamine oxidase inhibitors, tricyclic antidepressants, 5-HT1 receptor agonists, ergot alkaloids, cyclobenzaprine, lithium, St. John's wort, phenylpiperidine opioids, dextromethorphan, and tryptophan may potentiate the risk of serotonin syndrome, which is a rare but serious and potentially fatal condition thought to result from hyperstimulation of brainstem 5-HT1A and 2A receptors. Symptoms of the serotonin syndrome may include mental status changes such as irritability, altered consciousness, confusion, hallucination, and coma; autonomic dysfunction such as tachycardia, hyperthermia, diaphoresis, shivering, blood pressure lability, and mydriasis; neuromuscular abnormalities such as hyperreflexia, myoclonus, tremor, rigidity, and ataxia; and gastrointestinal symptoms such as abdominal cramping, nausea, vomiting, and diarrhea.))) So Nrd; if it makes you more comfortable you should continue taking this until you can talk to your doctor on Monday or Tuesday. All I can tell you is this combination is used very often and the doctor keeps checking on you it is a very rare side effect which is why they still use these But you should not have any problems so many including myself is taking this combination. So like I said it makes you feel better you could call the Pharmacist or wait for the doctor to get in the office. I hope you have a Happy New Year.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.